What makes testosterone drugs dangerous?
Testosterone replacement therapies can pose a serious health risk to men. New medical research has shown that prescription testosterone therapy medication administered in the form of patches, gels, sprays, and injections could cause an increased risk of deep vein thrombosis (DVT), pulmonary embolism (PE), heart attacks, stroke, or even death.
Burg Simpson has been appointed to a leadership role in this litigation. Seth A. Katz was appointed to the Executive Committee in the Testosterone Replacement Therapy Multidistrict Litigation by the Hon. Matthew F. Kennelly, United States District Judge
BURG SIMPSON IS NOT PURSUING NEW LOW T/TESTOSTERONE THERAPY CASES
Are there studies that link testosterone therapy to heart problems?
In November 2013, a study published in The Journal of the American Medical Association linked testosterone therapy in 8,700 men to adverse events such as heart attack, stroke, and death.
Francisco Lopez-Jimenez, a cardiologist at the Mayo Clinic in Minnesota, describes the heart risks posed by testosterone therapy as substantial.
“That’s equivalent to smoking one or two packs of cigarettes a day, or having sky-high cholesterol.” – USA Today Online – January 29, 2014
In January 2014, a larger study of more than 55,000 men, published in the online medical journal, PLOS/ONE, found that men taking testosterone therapy faced a significantly increased risk of suffering a heart attack. The PLOS/ONE study found that men under 65 with a history of heart disease faced a two-fold increase in the risk of heart attack. The study also found a similarly increased risk for men over 65 taking testosterone therapy without a history of heart disease.
Following the FDA’s Safety Communication in January of 2014, the manufacturers of testosterone replacement therapy products issued new labels on June 19, 2014, to warn about the increased risk of venus thromboembolism (VTE) and pulmonary embolism (PE).
Following the FDA’s Safety Communication on March 3, 2015, the manufacturers of testosterone replacement therapy products issued new labels on May 11, 2015, to warn about the increased risk of major cardiovascular adverse events, such as stroke, myocardial infarction, and cardiovascular death.